Illinois, 2012

Hail and Damaging Wind in Illinois, August 9, 2012

August 9, 2012 · NWS LOT · 9 events in 4 counties and zones

During the late afternoon of August 9th, isolated severe thunderstorms developed over portions of east central Illinois mainly producing large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

During the late afternoon of August 9th, isolated severe thunderstorms developed over portions of east central Illinois mainly producing large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Aug 9, 2:02 PM CST, 48 minutes earlier.

Area forecast discussion, Aug 9, 2:02 PM CST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
302 PM CDT THU AUG 9 2012

.DISCUSSION...
259 PM CDT

STRONG STORM SYSTEM TO PUSH ACROSS THE REGION TODAY BRINGING
WIDESPREAD RAINFALL...LAKE EFFECT SHOWERS AND THUNDERSTORMS...AND
THE POTENTIAL FOR WATERSPOUTS.

THIS AFTERNOON...STRONG UPPER LOW DROPPING SOUTH INTO NORTHERN
WISCONSIN THIS AFTERNOON WITH LEADING VORT LOBE PIVOTING ACROSS
SOUTHEASTERN WISCONSIN AND NORTHERN ILLINOIS. HAVE SEEN STEADY
INCREASE IN SHOWER COVERAGE THIS AFTERNOON ACROSS NORTHERN
ILLINOIS...AND EXPECT TREND TO CONTINUE...PARTICULARLY FOR THE FAR
NORTHEASTERN PORTIONS OF THE STATE CLOSER TO THE VORT MAX. AS WE HEAD
INTO THE EVENING HOURS...EXPECT BROAD SCALE LIFT INTO INCREASE
ACROSS THE AREA AS STRONG H5 HEIGHT FALLS ASSOCIATED WITH THE UPPER
LOW TO BEGIN TO OVERSPREAD THE AREA WITH AN ASSIST FROM THE LEFT
EXIT REGION OF THE JET STREAM AS IT DROPS SOUTHEAST ACROSS MINNESOTA
INTO NORTHWESTERN ILLINOIS. VERY WEAK ELEVATED INSTABILITY AT LEAST
INTO THE LATE EVENING HOURS MAY SUPPORT AN ISOLATED THUNDERSTORM OR
TWO...BUT OVERALL NOT OVERLY CONCERNED ABOUT THE THUNDER THREAT
NORTH OF INTERSTATE 80. FARTHER SOUTH ON THE OTHER HAND...MODEST
INSTABILITY CLOSER TO THE BAROCLINIC ZONE SHOULD BE ABLE TO SUPPORT
DEEPER CONVECTION AND MODERATE SHEAR VALUES OF 30 TO 40 KT MAY
SUPPORT MORE ORGANIZED CONVECTION. IN FACT HAVE ALREADY SEEN A
COUPLE SUPERCELLS JUST TO THE WEST OF THE CWA...WILL HAVE TO CLOSELY
MONITOR THE SOUTHERN TIER OF COUNTIES OR SO THROUGH THE EVENING.

OVERNIGHT INTO FRIDAY...SURFACE LOW IS EXPECTED TO DEEPEN AS IT
PUSHES EAST ACROSS INDIANA THE LIFTS NORTHEAST INTO OHIO. STRONG
COLD ADVECTION ON THE BACKSIDE OF THE LOW WILL LEAD TO H85 TEMPS
FALLING BELOW 10C WITH SURFACE-850 DELTA TS GRADUALLY INCREASING TO
NEAR 15C BY FRIDAY MORNING...AND BUFR SOUNDINGS CONTINUE TO
ADVERTISE LAKE INDUCED CAPE VALUES IN EXCESS OF 1500 J/KG AT TIMES
ASSUMING LAKE TEMPS AROUND 73C //SOUTH BUOY IS NEAR 76F NOW//. NO
MAJOR CHANGES IN THINKING AS FAR AS THE WATER SPOUT POTENTIAL
GOES...STILL LOOKING AT A FAVORABLE SETUP WITH DEEP CONVECTION
EXPECTED AND STRONG INSTABILITY. FRIDAY NIGHT...WINDS BEGIN TO BACK TO
THE NORTHWEST AS THE LOW CONTINUES TO LIFT NORTHEAST TOWARDS
QUEBEC AND SHOULD SHIFT ANY LINGERING LAKE EFFECT SHOWERS EAST
INTO INDIANA/MICHIGAN.

THIS WEEKEND...MODELS CONTINUE TO SHOW GOOD AGREEMENT IN THE OVERALL
SYNOPTIC PATTERN THROUGH THE WEEKEND WITH HIGH PRESSURE BUILDING
ACROSS THE UPPER MISSISSIPPI VALLEY AND WESTERN GREAT LAKES REGION
AND LOW PRESSURE DEPARTING NORTH/NORTHEAST INTO QUEBEC. SHOULD BE
OVERALL A PLEASANT WEEKEND LOCALLY WITH DRY CONDITIONS AND
TEMPERATURES SLIGHTLY BELOW NORMAL...WITH HIGH TEMPS IN THE MID TO
UPPER 70S.

NEXT WEEK...MODELS COMING INTO BETTER AGREEMENT ON UPPER LEVEL
SYSTEM PROPAGATING ACROSS THE AREA ON MONDAY BRINGING A THREAT FOR
SHOWERS AND THUNDERSTORMS. UNCERTAINTY INCREASES BEYOND MONDAY...BUT
IN GENERAL GUIDANCE IS NOW ADVERTISING FLAT RIDGING PERSISTING
ACROSS THE CENTRAL WESTERN CONUS KEEPING US UNDER SLIGHTLY
NORTHWESTERLY FLOW ALOFT. THIS IS A CHANGE FROM EARLIER RUNS OF
ESPECIALLY THE ECMWF WHICH WAS ADVERTISING STRONG RIDGING
BUILDING INTO THE AREA AND A BIG WARMUP. DID BACK OFF A FEW
DEGREES ON TEMPS FOR THE MIDDLE PART OF NEXT WEEK...AND IF MODEL
TRENDS CONTINUE MAY HAVE TO BACK OFF SOME MORE. BMD

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 20Z...

* SHOWERS AND SOME THUNDERSTORMS IN THE AREA THROUGH THE EVENING.

* MVFR AND POSSIBLY IFR CEILINGS AND VISIBILITIES WITH THE
  PRECIPITATION.

* NORTHEAST WINDS TURNING MORE NORTHERLY OVERNIGHT.

PAW

//DISCUSSION...UPDATED 18Z...

SITUATION TODAY IS MORE TYPICAL OF AUTUMN THAN AUGUST.
STRENGTHENING FRONTAL SYSTEM TO THE SOUTHEAST OF THE
TERMINALS...WITH A LOW PRESSURE CENTER MOVING TO THE NORTHEAST
ALONG THE FRONT OVERNIGHT. AREAS OF RA/SHRA ARE INCREASING OVER
NORTHERN ILLINOIS AND NORTHWEST INDIANA AT EARLY AFTERNOON. THESE
WILL CONTINUE INTO THE OVERNIGHT HOURS IN THE PROXIMITY OF THE
LOW. SOME THUNDERSTORMS ARE A POSSIBILITY...BUT THE PATTERN FAVORS
MORE OF A SCATTERED EMBEDDED SITUATION INSTEAD OF THE TYPICAL
SUMMER SCENARIO. PRECIPITATION WILL GRADUALLY SHIFT TO THE EAST
EARLY THURSDAY AS THE FRONTAL SYSTEM MOVES FURTHER AWAY. MVFR
CEILINGS AND VISIBILITIES...AND EVEN BRIEFLY HIGH-END IFR...CAN BE
EXPECTED WITH THE HEAVIEST PRECIPITATION.

PAW

//ORD AND MDW CONFIDENCE...UPDATED 20Z...

* MEDIUM CONFIDENCE IN SHOWER/THUNDERSTORM TREND.

* MEDIUM CONFIDENCE IN MVFR/IFR POTENTIAL.

* HIGH CONFIDENCE IN WIND TREND.

PAW

//OUTLOOK FOR ORD/MDW FOR 00Z SATURDAY-12Z THURSDAY...UPDATED 12Z...

FRIDAY NIGHT...VFR.

SATURDAY...VFR.

SUNDAY...VFR.

MONDAY...SLIGHT CHANCE TSRA EARLY...OTHERWISE VFR.

TUESDAY...VFR.

WEDNESDAY...VFR.

RODRIGUEZ

&&

.MARINE...

252 PM...GALE WARNING NOW IN EFFECT FOR LATE TONIGHT THROUGH
FRIDAY EVENING. BROAD LOW PRESSURE OVER THE OHIO VALLEY WILL
TIGHTEN AND STRENGTHEN TONIGHT AS IT LIFTS NORTHEAST ACROSS LAKE
ERIE FRIDAY MORNING...THEN SLOWLY DRIFTS NORTH ACROSS LAKE HURON
FRIDAY NIGHT. AT THE SAME TIME...HIGH PRESSURE CURRENTLY OVER
ONTARIO AND HUDSON BAY WILL BUILD SOUTHWEST ACROSS THE NORTHERN
PLAINS AND THE WESTERN LAKES TONIGHT AND FRIDAY. THESE TWO SYSTEMS
WILL CAUSE THE GRADIENT TO TIGHTEN ACROSS LAKE MICHIGAN WITH
NORTHEAST WINDS STEADILY INCREASING TONIGHT AND LIKELY REACHING
GALES BY SUNRISE FRIDAY. THE GALES ARE EXPECTED TO CONTINUE
THROUGH MUCH OF THE DAYLIGHT HOURS FRIDAY...THEN SLOWLY DIMINISH
TO 30 KTS FRIDAY NIGHT. FORECAST SOUNDINGS SUGGEST THAT 35-40 KTS
IS POSSIBLE BUT ALSO SOMEWHAT DEPENDENT ON HOW STRONG/TIGHT THE
GRADIENT BECOMES. EVENTUALLY THE HIGH WILL MOVE SOUTHEAST ACROSS
THE SOUTHERN LAKES SATURDAY INTO SATURDAY NIGHT...AS THE LOW LIFTS
NORTH INTO QUEBEC. THIS WILL ALLOW WINDS TO DIMINISH FROM SOUTH TO
NORTH DURING THIS TIME PERIOD. CMS

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...HIGH RIP CURRENT RISK...ILZ006-ILZ014 UNTIL 10 PM SATURDAY.

IN...HIGH RIP CURRENT RISK...INZ001-INZ002 UNTIL 10 PM SATURDAY.

LM...GALE WARNING...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
     LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ740-LMZ741-LMZ742-
     LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-LMZ868-LMZ870-LMZ872-
     LMZ874-LMZ876-LMZ878...4 AM FRIDAY TO 9 PM FRIDAY.

     SMALL CRAFT ADVISORY...ILLINOIS NEARSHORE WATERS UNTIL 4 AM FRIDAY.

     SMALL CRAFT ADVISORY...LMZ743-LMZ744-LMZ745...7 PM THURSDAY TO 4
     AM FRIDAY.

&&
Hazardous weather outlook, Aug 9, 2:23 PM CST, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
323 PM CDT THU AUG 9 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
102030-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
323 PM CDT THU AUG 9 2012 /423 PM EDT THU AUG 9 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE LIKELY INTO THIS EVENING...WITH THE
THREAT OF ISOLATED THUNDERSTORMS CONTINUING NEAR THE LAKE
OVERNIGHT. SOME LIMITED POTENTIAL DOES EXIST FOR ISOLATED SEVERE
THUNDERSTORMS...ESPECIALLY SOUTH OF A LINE FROM STREATOR ILLINOIS
TO DE MOTTE INDIANA. ANY OF THE STORMS THROUGH TONIGHT WILL BE
CAPABLE OF PRODUCING HEAVY RAIN AND CLOUD TO GROUND LIGHTNING.

WATERSPOUTS ARE POSSIBLE ON LAKE MICHIGAN THIS EVENING AND
ESPECIALLY TONIGHT. IN VERY RARE INSTANCES WATERSPOUTS CAN MOVE
ONSHORE AS BRIEF TORNADOES POSING A THREAT TO AREAS WITHIN A MILE
OF THE LAKE.

FINALLY...THERE IS AN INCREASED RISK OF RIP CURRENTS ALONG THE
LAKE MICHIGAN SHORE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED THUNDERSTORMS ARE POSSIBLE NEAR LAKE MICHIGAN FRIDAY
MORNING...WITH A CONTINUED THREAT FOR WATERSPOUTS ON LAKE
MICHIGAN. IN VERY RARE INSTANCES WATERSPOUTS CAN MOVE ONSHORE AS
BRIEF TORNADOES POSING A THREAT TO AREAS WITHIN A MILE OF THE
LAKE.

THERE IS AN INCREASED RISK OF RIP CURRENTS ALONG THE
LAKE MICHIGAN SHORE THROUGH SATURDAY EVENING. IN ADDITION...LARGE
AND BATTERING WAVES ON LAKE MICHIGAN COULD RESULT IN SOME MINOR
LAKESHORE FLOODING OR OVERWASH IN THE MOST TYPICAL WAVE
SUSCEPTIBLE AREAS FRIDAY INTO FRIDAY EVENING.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT INTO
MONDAY...AND AGAIN BY WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTERS ARE
ENCOURAGED TO REMAIN ABREAST OF DEVELOPING WEATHER CONDITIONS
THIS EVENING FOR ANY POSSIBLE INCREASE IN THE SEVERE WEATHER
POTENTIAL.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-102030-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
323 PM CDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE LIKELY THROUGH TONIGHT.

HAZARDOUS WINDS AND WAVES FOR SMALL CRAFT WILL CONTINUE TONIGHT.

ALSO...THERE IS A CHANCE OF WATERSPOUTS THIS EVENING WITH ISOLATED
WATERSPOUTS LIKELY TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED WATERSPOUTS ARE LIKELY FRIDAY MORNING WITH A SLIGHT
CHANCE OF THUNDERSTORMS AS WELL.

GALE FORCE WINDS ARE LIKELY FRIDAY MORNING THROUGH FRIDAY
EVENING...WITH HAZARDOUS CONDITIONS FOR SMALL CRAFT LIKELY TO
CONTINUE INTO SATURDAY EVENING.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT INTO
MONDAY...AND AGAIN WEDNESDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-102030-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
323 PM CDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE LIKELY THROUGH TONIGHT...ESPECIALLY
ACROSS SOUTHERN LAKE MICHIGAN.

ALSO...THERE IS A CHANCE OF WATERSPOUTS THIS EVENING WITH
ISOLATED WATERSPOUTS LIKELY TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED WATERSPOUTS ARE LIKELY FRIDAY MORNING WITH A SLIGHT
CHANCE OF THUNDERSTORMS AS WELL.

GALE FORCE WINDS ARE LIKELY TO DEVELOP FRIDAY MORNING AND LINGER
INTO FRIDAY EVENING.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT INTO
MONDAY...AND AGAIN BY WEDNESDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

BMD

The radar

The Lincoln radar (KILX), 96 km away, was scanning. The volume nearest the first event began at 20:49 UTC.

Open the radar archive at this moment

Event by event

8 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, La Salle

When
August 9, 2:50 PM CST to 2:54 PM CST
Where
La Salle County, 0.49 mi NE of Rutland
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.984, -89.042

Hail, Livingston

When
August 9, 3:13 PM CST to 3:16 PM CST
Where
Livingston County, 0.57 mi W of Flanagan
Measured
1 in hail
Reported by
Public
Coordinates
40.871, -88.861

Hail, Livingston

When
August 9, 3:35 PM CST to 3:38 PM CST
Where
Livingston County, 3 mi S of Pontiac
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.827, -88.620

Hail, Livingston

When
August 9, 3:50 PM CST to 4:00 PM CST
Where
Livingston County, Munster
Measured
1 in hail
Reported by
Public
Coordinates
41.100, -88.900

Thunderstorm Wind, Livingston

When
August 9, 3:50 PM CST
Where
Livingston County, Munster
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
41.100, -88.900

Multiple trees were blown down on a farm.

Hail, Livingston

When
August 9, 3:54 PM CST to 3:57 PM CST
Where
Livingston County, 1 mi E of Fairbury
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.750, -88.501

Hail, Kankakee

When
August 9, 4:52 PM CST to 4:55 PM CST
Where
Kankakee County, 0.52 mi W of Manteno
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
41.250, -87.840

Hail, Kankakee

When
August 9, 5:26 PM CST to 5:29 PM CST
Where
Kankakee County, 1.44 mi SW of Tallmadge
Measured
1 in hail
Reported by
Public
Coordinates
41.086, -87.621

Quarter size hail was reported near 2690 South Road and 13000 East Road.

Hail, Iroquois

When
August 9, 6:30 PM CST to 6:33 PM CST
Where
Iroquois County, 2.07 mi SW of Milford
Measured
1 in hail
Reported by
Public
Coordinates
40.628, -87.696

Pea to quarter size hail was reported at the Dollar General Store on South Axtel Street.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2012Every state in 2012This day in weather historyWarnings in Illinois, August 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 410120, 410121, 410123, 410124, 410125, 410127, 410128, 410129, 410134.